HomeAnswersDermatologyhormonal acneI have bad acne on my face. Can it be the reaction to IUDs I am having?

Is my intrauterine device the cause of my acne?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At January 27, 2022
Reviewed AtSeptember 7, 2023

Patient's Query

Hi doctor,

I have bad acne on my face, and I am afraid it is a reaction to an IUD I put in a few months ago. I cannot get it removed now as I am on a road trip for a few months. I had the same issue last year. I have applied a topical cream, but it did not work well. I have noticed my self-esteem and depression have increased a lot in the past few days. I was hoping to see what options are available. Kindly help.

Hi,

Welcome to icliniq.com.

Thanks for writing in, and I understand your concern. There are no attached photographs in your query. As differential grades of acne require different treatment, I need to see the acne. Also, please mention what treatment you have taken until now if you have records or remember the names. So kindly send a picture of the affected area to assess the condition and suggest the appropriate diagnosis and treatment.

Patient's Query

Hi doctor,

Thanks for the reply. I have attached the photographs.

Hi,

Welcome back to icliniq.com.

Thank you for sharing the clinical image. I had gone through the photographs (attachments removed to protect the patient's identity). You seem to have grade two acne and will require oral antibiotics for some time. A few IUDs (intrauterine devices) can have mild acne as a side effect. I suggest taking the following medications. Take Tablet Azithromycin 500 mg for three consecutive days a week (any three consecutive days). Apply Adapalene plus benzoyl peroxide gel on acne once at night. Apply a tiny amount of it without rubbing. Use Benzoyl peroxide face wash twice a day. Follow up after one month. Avoid too many sweets, full cream milk, and chocolates. Please do not prick the lesions.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Dilip Kumar Meena
Dr. Dilip Kumar Meena

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy